Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Persistently finite theories with hyperarithmetic models
HTML articles powered by AMS MathViewer

by Terrence Millar PDF
Trans. Amer. Math. Soc. 278 (1983), 91-99 Request permission

Abstract:

Nerode asked if there could be a complete decidable theory with only finitely many countable models up to isomorphism, such that not all of the countable models were decidable. Morley, Lachlan, and Peretyatkin produced examples of such theories. However, all the countable models of those theories were decidable in $0’$. The question then arose whether all countable models of such theories had to be, for example, arithmetic. In this paper we provide a negative answer to that question by showing that there are such examples with countable models of arbitrarily high hyperarithmetic degree. It is not difficult to show that any countable model of a hyperarithmetic theory which has only finitely many countable models must be decidable in some hyperarithmetic degree.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 03C57, 03C50
  • Retrieve articles in all journals with MSC: 03C57, 03C50
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 278 (1983), 91-99
  • MSC: Primary 03C57; Secondary 03C50
  • DOI: https://doi.org/10.1090/S0002-9947-1983-0697062-8
  • MathSciNet review: 697062